Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 94, NWS Raleigh, NC

June 25, 2018Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2018, 4:23 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 4:23 PM EDT (20:23 UTC)
Expired
Jun 25, 2018, 5:15 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:35 PM EDTTSTM WND DMG1 Wsw Fayetteville, NCONE TREE WAS REPORTED DOWN ON MORGANTON ROAD.
Jun 25, 4:35 PM EDTHAIL 0.754 N Hope Mills, NCDIME TO PENNY SIZE HAIL.
Jun 25, 4:35 PM EDTHAIL 1.5Fayetteville, NCMEDIA REPORT OF PING PONG SIZE HAIL IN DOWNTOWN FAYETTEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:02 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS52 KRAH 252023
SVRRAH
NCC051-163-252115-
/O.NEW.KRAH.SV.W.0094.180625T2023Z-180625T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
423 PM EDT MON JUN 25 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  West central Sampson County in central North Carolina...
  Cumberland County in central North Carolina...

* Until 515 PM EDT

* At 422 PM EDT, a severe thunderstorm was located near Fayetteville,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Fayetteville, Fort Bragg, Hope Mills, Eastover, Stedman,
  Autryville, Vander, Cedar Creek, Bushy Lake Natural Area and Bonnie
  Doone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3490 7894 3495 7904 3501 7907 3513 7911
      3515 7910 3514 7857 3485 7851 3485 7883
      3483 7890
TIME...MOT...LOC 2022Z 284DEG 22KT 3502 7891 

HAIL...1.25IN
WIND...60MPH
 
$$

BLAES
2 follow-up statements
753 
WWUS52 KRAH 252036
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
436 PM EDT MON JUN 25 2018

NCC051-163-252115-
/O.CON.KRAH.SV.W.0094.000000T0000Z-180625T2115Z/
Sampson NC-Cumberland NC-
436 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL SAMPSON AND SOUTHERN CUMBERLAND COUNTIES...

At 436 PM EDT, a severe thunderstorm was located 7 miles southeast of
Fayetteville, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Hope Mills, Stedman, Autryville, Vander, Cedar Creek
and Bushy Lake Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3490 7894 3495 7904 3501 7907 3508 7904
      3507 7856 3485 7851 3485 7883
TIME...MOT...LOC 2036Z 284DEG 22KT 3500 7881 

HAIL...1.25IN
WIND...60MPH
 
$$

BLAES
396 
WWUS52 KRAH 252045
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
445 PM EDT MON JUN 25 2018

NCC163-252054-
/O.CAN.KRAH.SV.W.0094.000000T0000Z-180625T2115Z/
Sampson NC-
445 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAMPSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning will weaken 
before reaching the warned area. Therefore, the warning has been 
cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3489 7877 3495 7892 3500 7894 3507 7890
      3507 7878 3503 7865 3499 7864 3495 7861
      3494 7857 3491 7856 3491 7854 3490 7855
      3489 7853 3485 7851
TIME...MOT...LOC 2044Z 290DEG 23KT 3501 7883 

$$

NCC051-252115-
/O.CON.KRAH.SV.W.0094.000000T0000Z-180625T2115Z/
Cumberland NC-
445 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CUMBERLAND COUNTY...

At 444 PM EDT, a severe thunderstorm was located near Fayetteville,
moving east at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Hope Mills, Stedman, Autryville, Vander, Cedar Creek
and Bushy Lake Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3489 7877 3495 7892 3500 7894 3507 7890
      3507 7878 3503 7865 3499 7864 3495 7861
      3494 7857 3491 7856 3491 7854 3490 7855
      3489 7853 3485 7851
TIME...MOT...LOC 2044Z 290DEG 23KT 3501 7883 

HAIL...0.88IN
WIND...60MPH
 
$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
300 PM EDT Mon Jun 25 2018

.SYNOPSIS...
A surface boundary will drift south overnight and stall across
northern South Carolina on Tuesday. The front will linger across
the Carolinas into Wednesday before beginning to dissipate as
another cold front approaches from the northwest on Thursday.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...

Radar and satellite imagery highlight the first of a few mid level
perturbations expected to cross central NC during the next 18-24
hours. This initial disturbance currently passing just north of the
VA/NC border, north of Raleigh, and triggering isolated convection
within the deck of mid level clouds over the northern Piedmont and
northern Coastal Plain. This feature will continue to skirt to our
north-northeast through late afternoon, triggering additional
showers and storms, primarily north-northeast of Raleigh. While bulk
shear is decent over this region (~30kts), instability weak at best
and not projected to become anymore unstable.

The next perturbation currently initiating/sustaining bands of
convection across eastern TN, moving into the higher terrain of
western NC. As this upper level support gets closer to the Foothills
and western Piedmont of NC, should see additional t-storms develop
in vicinity of the Yadkin/Pee Dee River by 20Z. At the same time,
shear will be increasing over this region, helping to organize the
convection into broken bands. Where the bands bow out is where the
probability of locally damaging winds will be greatest. Still
appears that the best instability will reside in vicinity of the
SC/NC border. Latest meso analysis has low level lapse rates in
excess of 8 deg C, thanks to temperatures in the low-mid 90s and
dewpoints in the mid-upper 60s, plus forecast soundings depict deep
inverted V signatures in this region. Additionally, DCAPE of 1000
J/kg expected to cover this region into the evening. Thus, still
expect a significant wind threat for our southern counties as these
storms move east-southeast across this region, primarily between 6
PM and 10 PM. The storms that possess sustained updrafts with mid
level rotation will also have the greatest threat to produce hail to
the size of quarter or ping pong balls, though this occurrence
should be rare.

Earlier indications of storms moving repeatedly across the same
location  are weaker compared to 12-24 hours ago. Thus, the threat
for localized flooding has diminished for the time being.

It appears that convection will diminish in coverage and intensity
after 03Z, with just isolated-scattered showers and isolated storms
possible through the overnight. A low level east-northeast wind will
usher a slightly cooler, though not necessarily a less humid, air
mass into our region overnight. Min temps by early Tuesday should
vary from the upper 60s to the lower 70s.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 240 PM Monday...

Difficult forecast with the dependent evolution of multiple
features likely to drive the sensible weather on Tuesday and
Tuesday night.

The upper air pattern will feature a ridge aloft centered over the
Gulf of Mexico with a weak northwest flow aloft. Multiple
convectively enhanced perturbations in the flow aloft will
transition across and toward central NC during the period. In
addition, a surface boundary noting a notable drop in dew points
will be positioned across northern SC at the start of the
period.

It appears the front should be established south of the RAH CWA on
Tuesday morning although its exact location will be dependent
on how the convection tonight evolves and the impact of a
convectively induced cold pool. NWP guidance is stubborn with
a northward retreat of the boundary during the day. The result
should be a cooler and more stable air mass across central NC
with a rather moist profile. With the addition of a couple of
disturbances in the flow aloft, expect some scattered showers in
the morning, mainly across the north that slide east and
northeast across the western and northern Piedmont northeast
toward the northern Coastal Plain. A midday lull appears likely
followed by an increase in showers and storms during the
afternoon and evening. The air mass on Tuesday afternoon is likely
to be weakly unstable, potentially moderately, near the SC border.
Still, several CAMs signal that convection in the central Plains
will generate an MCV that will rapidly move east, and support a band
of showers and storms that sweeps east across central NC between
late afternoon and mid evening. Rain chances decrease significantly
overnight.

With clouds and a cooler airmass, temperatures on Tuesday will
range in the 70s for most of the day with highs in the 79 to 86
range. Lows on Tuesday night will range in the upper 60s to lower
70s. -Blaes
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 155 PM Monday...

The upper pattern will be shifting in the mid week as a final short
wave moves east across the Great Lakes and its associated weakening
surface front moves slowly southeast and across the area Wednesday
into Wednesday night. A residual CAD airmass will be in place, with
cloudiness hindering the morning temperature rise, but erosion will
be quick as southwest flow deepens and strengthens ahead of the
front. Expect highs to reach 85 northwest to around 90 across the
south with 30-40 PoPs at this point, which could be on the low side.
The upper trof axis will be slow to move off the coast Thursday and
will maintain chance PoPs tied to the diurnal cycle in the coastal
Plain. Highs will be on the uptick with increased sun and warm air
advection...mostly lower 90s.

Late week through early next week will be dominated by strong high
pressure aloft building over the Mid Atlantic region, with weak
surface ridging down the coast. This will provide us with dry and
hot weather through the period, but the stacked ridging will not be
in a favored position to produce excessively hot temperatures as low
level flow will be predominantly northeasterly. The subsident
atmosphere will be unfavorable for convection, but the flow will
enhance inland progression of the sea breeze each day, so widely
scattered late day storms will be possible in the Coastal
Plain/Sandhills. Highs Friday through Monday will top out in the mid
90s after morning mins in the low to mid 70s.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 205 PM Monday...

Current VFR conditions at 18Z across central NC will deteriorate
from the west later this afternoon and tonight as clusters of
showers and thunderstorms cross the region. The bulk of the showers
and storms will occur between 20Z through 03Z. The stronger/severe
storms will be accompanied by very heavy rain producing brief
instances of IFR visibility and wind gusts 40-55kts, and possibly
some hail.

While the threat for strong/severe convection will dwindle after
02Z, areas of showers will persist through the night and into early
Tuesday. In addition, ceilings will lower into the LIFR/IFR
categories after midnight, and persist into Tuesday morning. Slow
improvement in the ceilings is anticipated for Tuesday afternoon
through Wednesday morning.

Convection should be less numerous from mid week and beyond as an
area of high pressure strengthens just north of our region. The
presence of this system should inhibit afternoon convective
development, especially across the northern counties, with isolated-
scattered convection possible late in the day-early evening across
the far south-southeast. Otherwise VFR parameters anticipated for
the remainder of the week and into the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, Jun 25, 3:44 PM EDT, 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
344 PM EDT Mon Jun 25 2018

NCZ038-039-073>077-083>086-088-089-260930-
Davidson-Randolph-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
344 PM EDT Mon Jun 25 2018

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Hot and
humid conditions are anticipated for the later half of the week into
the weekend. Heat indices 100 to 105 degrees are expected during this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through 10 PM EDT.

NCZ007>011-026>028-260930-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-
344 PM EDT Mon Jun 25 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Hot and
humid conditions are anticipated for the later half of the week into
the weekend. Heat indices around 100 degrees are expected during
this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>025-040>043-078-260930-
Forsyth-Guilford-Alamance-Orange-Durham-Chatham-Wake-Johnston-Wilson-
Wayne-
344 PM EDT Mon Jun 25 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Isolated severe thunderstorms are likely through early this evening.
The main severe weather hazard will be damaging straight line winds.
The threat for severe weather appears greatest between 4 PM and
10 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Hot and
humid conditions are anticipated for the later half of the week into
the weekend. Heat indices between 100 and 105 degrees are expected
during this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 10 PM.

In the hours before

Local storm report, Jun 25, 11:52 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     GORMAN                  36.04N 78.82W
06/24/2018                   DURHAM             NC   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN ON ROADS INCLUDING RUTH
            STREET, REDWOOD ROAD, AND GEER STREET.

&&
Local storm report, Jun 25, 12:10 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     1 NNW BENSON            35.40N 78.56W
06/24/2018                   JOHNSTON           NC   911 CALL CENTER

            TREE DOWN ON MODULE UNIT AT BENSON
            ELEMENTARY SCHOOL.

0210 PM     TSTM WND DMG     2 NNW BENSON            35.40N 78.56W
06/24/2018                   JOHNSTON           NC   TRAINED SPOTTER

            TREE DOWN ON DOGEYE RD NEAR NORTH LINCOLN ST
            IN BENSON.

0210 PM     TSTM WND DMG     1 WNW BENSON            35.39N 78.57W
06/24/2018                   JOHNSTON           NC   TRAINED SPOTTER

            TREE DOWN ON MINGO RD AND WEST MAIN ST IN
            BENSON.

0308 PM     TSTM WND DMG     2 SSE NEWTON GROVE      35.23N 78.35W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON HOBBTON HIGHWAY NEAR ALEX
            BENTON RD.

0320 PM     TSTM WND DMG     6 E HOBBTON             35.19N 78.21W
06/24/2018                   SAMPSON            NC   DEPT OF HIGHWAYS

            TREE DOWN ON POWER LINES.

0344 PM     TSTM WND DMG     1 NNE LINDEN            35.27N 78.74W
06/24/2018                   HARNETT            NC   911 CALL CENTER

            TREE DOWN ON NC 217 AND HORSESHOE BEND RD.

0345 PM     TSTM WND DMG     4 N LILLINGTON          35.46N 78.82W
06/24/2018                   HARNETT            NC   DEPT OF HIGHWAYS

            TREE DOWN ON SHOULDER OF BALLARD ROAD.

0420 PM     TSTM WND DMG     7 SSE SPIVEY'S CORNER   35.15N 78.49W
06/24/2018                   SAMPSON            NC   DEPT OF HIGHWAYS

            TREE DOWN ON MT ELAM CHURCH ROAD. TIME
            ESTIMATED BY RADAR.

0425 PM     TSTM WND DMG     1 SW LAURINBURG         34.75N 79.48W
06/24/2018                   SCOTLAND           NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ACROSS
            THE CITY, ESPECIALLY SOUTH OF HWY 74.

0430 PM     TSTM WND DMG     6 SE ANDERSON CREEK     35.21N 78.86W
06/24/2018                   CUMBERLAND         NC   911 CALL CENTER

            8 TREES BLOWN DOWN AT THE INTERSECTION OF
            ELLIOT FARM RD AND ELLIOT BRIDGE RD.

0454 PM     TSTM WND DMG     6 E HOBBTON             35.19N 78.21W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            POWER LINES BLOWN DOWN AND INTO TREES.

0500 PM     TSTM WND DMG     MOUNT OLIVE             35.19N 78.07W
06/24/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            MULTIPLE TREES DOWN IN SOUTHERN WAYNE COUNTY
            NEAR THE DUPLIN COUNTY LINE. TIME ESTIMATED
            BY RADAR.

0510 PM     TSTM WND DMG     7 S FALCON              35.10N 78.63W
06/24/2018                   SAMPSON            NC   PUBLIC

            TREE DOWN ON MAXWELL ROAD.

0625 PM     TSTM WND DMG     CLINTON                 35.00N 78.33W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN IN THE
            CLINTON AREA.

0625 PM     TSTM WND DMG     SALEMBURG               35.02N 78.50W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN IN THE
            SALEMBURG AREA.

0825 PM     TSTM WND DMG     GORMAN                  36.04N 78.82W
06/24/2018                   DURHAM             NC   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN ON ROADS INCLUDING RUTH
            STREET, REDWOOD ROAD, AND GEER STREET.

0905 PM     TSTM WND DMG     5 WSW CARPENTER         35.79N 78.96W
06/24/2018                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN BLOCKING A PORTION OF NC ROUTE
            751.

0905 PM     TSTM WND DMG     5 WSW CARPENTER         35.79N 78.96W
06/24/2018                   CHATHAM            NC   UTILITY COMPANY

            TREES DOWN ON POWER LINES.

1033 PM     TSTM WND DMG     6 WSW HARRELLS          34.69N 78.29W
06/24/2018                   SAMPSON            NC   DEPT OF HIGHWAYS

            CORRECTS TIME FROM THE PREVIOUS TSTM WND DMG
            REPORT FROM 6 WSW HARRELLS. TREE DOWN ON
            SCRONCE ROAD, SOUTH OF TOMAHAWK HIGHWAY.
            TIME ESTIMATED BY RADAR.

&&
Special weather statement, Jun 25, 3:26 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT MON JUN 25 2018

NCZ085-086-088-252030-
Scotland NC-Hoke NC-Cumberland NC-
326 PM EDT MON JUN 25 2018

...WIDELY SCATTERED SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS
WILL AFFECT NORTHEASTERN SCOTLAND...SOUTHWESTERN CUMBERLAND AND HOKE
COUNTIES UNTIL 430 PM EDT...

At 324 PM EDT, Doppler radar was tracking developing showers and
strong thunderstorms near Raeford, Rockfish and Bowmore, moving east
at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Fayetteville, Raeford, Antioch, Hope Mills, Wagram, Silver City,
Vander, Cedar Creek, Rockfish and Bowmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3477 7941 3505 7944 3513 7924 3504 7873
      3485 7872 3485 7883 3483 7890 3490 7894
      3495 7904 3483 7919 3484 7935 3482 7936
      3477 7933
TIME...MOT...LOC 1924Z 285DEG 18KT 3497 7913

BLAES
Local storm report, Jun 25, 3:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     2 WNW ROCKFISH          34.99N 79.11W
06/25/2018                   HOKE               NC   911 CALL CENTER

            HOKE COUNTY 911 RELAYED INFO FROM PUBLIC OF
            A TREE DOWN ON A POWER LINE 3100 BLOCK OF
            PITTMAN GOVE CHURCH ROAD.

&&
Local storm report, Jun 25, 4:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 W ROCKFISH            34.97N 79.12W
06/25/2018  E1.00 INCH       HOKE               NC   LAW ENFORCEMENT

            HAIL AT LEAST THE SIZE OF QUARTERS REPORTED
            AT 3600 PHILLIPI CHURCH ROAD.

&&
Special weather statement, Jun 25, 4:22 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
422 PM EDT MON JUN 25 2018

NCZ088-252100-
Cumberland-
422 PM EDT MON JUN 25 2018

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF central Cumberland
County Until 500 PM EDT...

At 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER Fayetteville...MOVING east AT 25 MPH.

Hail up to the size of dimes AND Wind gusts up to 50 mph WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
Fayetteville...Fort Bragg...Hope Mills...Eastover...Stedman...Wade...
Vander...Cedar Creek and Bonnie Doone.

SEEK SHELTER INDOORS NOW!  THIS STORM MAY INTENSIFY...SO BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3492 7896 3495 7904 3497 7904 3498 7905
      3499 7905 3501 7907 3513 7910 3521 7870
      3490 7866
TIME...MOT...LOC 2021Z 264DEG 23KT 3504 7891

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:26 PM EDTSpecial Weather StatementRAHChatham49 min
Jun 24, 8:45 PM EDTSpecial Weather StatementRAHWake45 min
Jun 24, 8:47 PM EDTSpecial Weather StatementRAHWilson43 min
Jun 24, 8:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson68 min
Jun 24, 8:55 PM EDTSevere Thunderstorm WarningRAHChatham, Wake27 min
Jun 24, 10:10 PM EDTSevere Thunderstorm WarningRAHSampson39 min
Jun 25, 3:26 PM EDTSpecial Weather StatementRAHCumberland, Hoke64 min
Jun 25, 3:28 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke30 min
Jun 25, 4:22 PM EDTSpecial Weather StatementRAHCumberland38 min
Jun 25, 4:32 PM EDTSpecial Weather StatementRAHHoke28 min
Jun 25, 4:44 PM EDTAreal Flood AdvisoryRAHCumberland92 min
Jun 25, 5:06 PM EDTSpecial Weather StatementRAHHoke, Scotland24 min
Jun 25, 5:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke49 min
Jun 25, 5:17 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland43 min
Jun 25, 5:45 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph90 min
Jun 25, 6:27 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth78 min
Jun 25, 7:03 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly72 min
Jun 25, 7:17 PM EDTSevere Thunderstorm WarningRAHGuilford, Montgomery, Randolph, Stanly73 min
Jun 25, 7:21 PM EDTSpecial Weather StatementRAHScotland24 min
Jun 25, 7:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly79 min
Jun 25, 7:48 PM EDTSpecial Weather StatementRAHScotland27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.